Owing to its efficacy against the bacteria of the intestinal tract and its slow rate of absorption into the blood stream, sulfaguanidine is becoming increasingly widely used as a chemotherapeutic agent for intestinal diseases. The occurrence of severe reactions to sulfaguanidine therapy, however, apparently has not been recorded up to this time.
Although Turell and Leifer1 have reported a dermatitis appearing during the administration of sulfaguanidine, in their case this may have been due in part to the sulfanilamide, sulfathiazole or sulfapyridine, all of which had been given previously. Ringelman2 has reported an eruption associated with sulfaguanidine therapy alone. Marshall and his associates3 observed no toxic effects in a series of 25 children who were given therapeutic doses of sulfaguanidine and only mild reactions in 3 of 25 adults who received the drug. These were in the form of drug fever, unilateral conjunctivitis and a "possible mild